What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 7, 11:16 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 7, 11:16 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
1216 PM EDT Mon Aug 7 2017
.SYNOPSIS...
A warm front will lift through the area today this as low
pressure tracks across Northern Virginia and Northeast Maryland.
The trailing cold front will drop into the region tonight with
another area of low pressure tracking along the boundary. This
front stalls over North Carolina Tuesday into Wednesday as high
pressure builds north of the area.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update...
A meso-low is developing over nrn VA/MD early this aftn and is
expected to deepen through this evening as it slowly tracks NE.
Two waves of precipitation have occurred already this morning:
1) From Louisa to Caroline/Nrn Neck and 2) invof the warm front
which is tilting nwd in the Piedmont but still nearly stationary
across SE VA/NE NC. For the rest of today, more showers and
storms should be anticipated invof the warm front (SE VA/NE NC)
as it slowly lifts north and east as a cold front develops along
meso-low troughing. A second wave of moisture crossing the
Appalachians will interact with the developing front and provide
a separate focus for showers/storms farther northwest from the
coast. Meanwhile, an upper trough swinging across the Great
Lakes into the Ohio Valley will allow additional shortwave
energy to stream into the region late tonight. This will be
enough to generate elevated instability (weak instability at the
sfc) and thus continue a threat for showers/storms...especially
invof theta-e gradient. Pwats approaching 2.00 inches, very
saturated atmospheric profiles, and slow ewd movement of the
meso-low cold front will all contribute to very heavy rainfall
the rest of today and tonight. A Flash Flood Watch is now in
effect for the Nrn Neck, MD Lower Eastern Shore and Accomack
County VA through 700 AM Tuesday morning. No change in headlines
at the moment due to lack of upstream enhancement over the mts
early this aftn. Temperatures were adjusted down for areas from
Louisa to the MD Lower Eastern Shore due to evaporative cooling
from current rainfall; highs low-mid 70s. Elsewhere...80-85F.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Low pressure exits off the Srn New England coast later tonight
with the associated cold front reaching the VA/NC border by 12z
Tuesday. The front then settles across NC by Tuesday aftn. PoPs
remain 60-80% Tuesday morning for far SE VA/NE NC. At least
partial clearing is expected across the N Tuesday as high
pressure builds across PA/MD. Clouds and a 30-50% chc of showers
will persist across far srn VA/NE NC during the aftn in closer
proximity to the boundary. Highs Tuesday will mainly be in the
upper 70s to low 80s.
The frontal boundary remains S of the are Tuesday night into
Wednesday. How much drying/clearing occurs across the (srn) portion
of the are is uncertain. Low PoPs (15-30%) will be maintained along
and S of the VA/NC border. Otherwise, partly sunny N, variable
clouds-mostly cloudy S. Lows Tuesday night 60-65F N and 65-70F S.
Highs Wed mainly 80-85F.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Long term period will feature slightly below normal or near
normal temps and decent chances for rain, esply Thu thru Sun.
A frontal boundary acrs the Carolinas Wed night, will slowly
lift back north and into/acrs the region Thu thru Sat, then low
pressure and a cold front will approach fm the west Sun into Sun
night. Highs will be in the lower 80s Thu and Fri, in the lower
to mid 80s Sat, and in the mid to upper 80s Sun. Lows will range
fm the mid 60s to mid 70s.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
Conditions deteriorate this morning as a warm front begins to
lift through the region with lowering/thickening clouds and a
chance for some showers. The chance for IFR conditions through
12Z is highest from RIC and points N/NW, with cigs likely to
stay 3-5kft at the other TAF sites. Showers and embedded tstms
are likely to overspread the area this morning. Periodic MVFR
conditions are expected with occasional IFR conditions (in Cigs
N and in VSBYS w/ heavier showers/tstms all areas). The
associated cold front drops through the area tonight with
showers and degraded flight conditions continuing.
The front stalls S of the region Tue-Wed as hi pres builds N of
the area. Showers (60-80%) will continue from ORF to ECG
Tuesday morning...w/ the potential diminishing the 15-25% by
Wed. Another low pressure system potentially impacts the area
late Thursday into Friday.
&&
.MARINE...
Latest surface analysis centers high pressure just offshore
with low pressure centered over the lower Ohio Valley. A warm
front was located over North Carolina. Obs indicate a south to
southeast wind of 10-15 knots with seas 2-3 feet and waves 1-2
feet. The warm front lifts over the waters this morning as low
pressure approaches from the west. A strengthening pressure
gradient and pressure falls ahead of the low result in an uptick
in southerly winds through this afternoon. Speeds increase to
15 to 25 knots through this evening as the low lifts into the
northern Mid-Atlantic region. Waves build to 3-4 feet and seas
3-5 feet (highest north of Parramore Island). A trailing cold
front pushes across the waters late tonight into Tuesday
morning, backing the flow to the northwest. Speeds decrease to
10-15 knots and waves subside to 1-2 feet and seas 2-3 feet.
Only headline changes were to include the lower James river
(gusts to 20- 25 knots) and extend the northern coastal waters
through early Tuesday morning as seas slowly subside.
The front stalls over the Carolinas Tuesday and Wednesday as high
pressure builds over the Northeast. The result will be light north
to northeast flow. High pressure slides off the Northeast coast
Thursday as flow becomes onshore at or below 15 knots. Seas 2
feet.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Tuesday morning for MDZ021>025.
NC...None.
VA...Flash Flood Watch through Tuesday morning for VAZ075>078-099.
MARINE...Small Craft Advisory until 7 AM EDT Tuesday for ANZ630>632-634.
Small Craft Advisory from 7 PM this evening to 7 AM EDT
Tuesday for ANZ633-638.
Small Craft Advisory from 4 PM this afternoon to 7 AM EDT
Tuesday for ANZ650-652-654.
Small Craft Advisory from 10 PM this evening to 7 AM EDT
Tuesday for ANZ656-658.
&&
SYNOPSIS...AJZ/ALB
NEAR TERM...BMD
SHORT TERM...AJZ/ALB
LONG TERM...TMG
AVIATION...AJZ
MARINE...SAMHazardous weather outlook, Aug 7, 2:35 AM EST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
335 AM EDT Mon Aug 7 2017
MDZ025-VAZ099-080745-
Maryland Beaches-Accomack-
335 AM EDT Mon Aug 7 2017
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH TUESDAY
MORNING...
This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-VAZ075>078-080745-
Dorchester-Wicomico-Somerset-Inland Worcester-Westmoreland-Richmond-
Northumberland-Lancaster-
335 AM EDT Mon Aug 7 2017
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH TUESDAY
MORNING...
This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia and eastern Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>017-030>032-VAZ084>090-092-093-095>097-523>525-080745-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-York-Newport News-Hampton/Poquoson-
335 AM EDT Mon Aug 7 2017
This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.
.DAY ONE...Today and Tonight.
Scattered strong thunderstorms are possible this afternoon and
evening. The main threats are strong wind gusts and locally heavy
rain. Periods of locally heavy rain will continue through tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ102-VAZ098-100-080745-
Eastern Currituck-Virginia Beach-Northampton-
335 AM EDT Mon Aug 7 2017
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Scattered strong thunderstorms are possible this afternoon and
evening. The main threats are strong wind gusts and locally heavy
rain. Periods of locally heavy rain will continue through tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ048-060>062-064>069-079>083-509>522-080745-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
335 AM EDT Mon Aug 7 2017
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia and south central Virginia.
.DAY ONE...Today and Tonight.
Periods of locally heavy rain are expected today into tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 7:07 AM EST, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
807 AM EDT MON AUG 7 2017
VAZ099-071245-
Accomack-
807 AM EDT MON AUG 7 2017
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT ACCOMACK COUNTY...
At 806 AM EDT, showers with heavy rain were located along a line
extending from 28 miles southeast of Snow Hill to 7 miles east of
Parksley to near Onancock. Movement was northeast at 15 mph.
Rainfall amounts of up to 1 inch are possible with these showers.
Locations impacted include...
Onancock, Parksley, Onley, Accomac, Melfa, Bloxom, Wachapreague,
Painter, Keller, Harborton, Mappsville, Wallops Island,
Temperanceville, Nelsonia, Locustville, Modest Town, Pungoteague,
Clam, Guilford and Assawoman.
Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3784 7532 3782 7537 3784 7542 3778 7548
3761 7556 3756 7555 3747 7562 3744 7562
3762 7596 3784 7581 3785 7577 3787 7578
3799 7522
TIME...MOT...LOC 1206Z 225DEG 13KT 3786 7507 3779 7551 3770 7582
DEROSASpecial weather statement, Aug 7, 10:16 AM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1116 AM EDT MON AUG 7 2017
NCZ015>017-102-VAZ095-097-098-071600-
Eastern Currituck-Pasquotank-Camden-Western
Currituck-Norfolk/Portsmouth-Virginia Beach-Chesapeake-
1116 AM EDT MON AUG 7 2017
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
CAMDEN...SOUTHEASTERN PASQUOTANK...AND CURRITUCK COUNTIES...THE CITY
OF NORFOLK...THE EASTERN CITY OF CHESAPEAKE...THE SOUTHEASTERN CITY
OF PORTSMOUTH AND THE CITY OF VIRGINIA BEACH...
At 1116 AM EDT, thunderstorms with heavy rain were located along a
line extending from near Norfolk State University to near Knotts
Island to 7 miles southeast of Weeksville. Movement was northeast at
25 mph.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Virginia Beach, Currituck, Grandy, Ocean View, Kempsville, Virginia
Wesleyan College, Weeksville, Downtown Norfolk, Regent University,
Great Bridge, Downtown Portsmouth, Norfolk State University, Norfolk,
Chesapeake, Portsmouth, Fentress, Point Harbor, Cradock, Princess
Anne and Shiloh.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3617 7591 3618 7600 3614 7600 3615 7606
3612 7618 3614 7622 3652 7610 3677 7635
3689 7629 3689 7627 3690 7629 3699 7624
3695 7610 3697 7599 3693 7594 3677 7591
3624 7573 3619 7579 3609 7575 3607 7580
TIME...MOT...LOC 1516Z 207DEG 21KT 3682 7624 3654 7596 3610 7612
DEROSASpecial weather statement, Aug 7, 11:25 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1225 PM EDT MON AUG 7 2017
MDZ022-023-071715-
Wicomico-Somerset-
1225 PM EDT MON AUG 7 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SOMERSET AND
SOUTHWESTERN WICOMICO COUNTIES...
At 1225 PM EDT, a strong thunderstorm was located over Deal Island,
or 13 miles west of Princess Anne, moving northeast at 20 mph.
Wind gusts of 40 to 50 mph and rainfall amounts of 1 to 2 inches are
possible with this storm.
This storm will be near...
Princess Anne around 100 PM EDT.
University Of Maryland Eastern Shore around 105 PM EDT.
Other locations impacted by this storm include Green Hill, Wetipquin,
Waterview, Oriole, Trinity, Upper Hill, Royal Oak, Dames Quarter,
Allen and Whitehaven.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3819 7556 3808 7586 3809 7587 3814 7580
3814 7579 3815 7593 3811 7594 3812 7594
3813 7596 3807 7601 3809 7605 3813 7602
3814 7596 3819 7594 3822 7582 3823 7585
3825 7587 3823 7590 3829 7591 3842 7580
TIME...MOT...LOC 1625Z 228DEG 18KT 3815 7593
DEROSASpecial weather statement, Aug 7, 11:30 AM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1230 PM EDT MON AUG 7 2017
VAZ099-100-071715-
Accomack-Northampton-
1230 PM EDT MON AUG 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ACCOMACK AND
NORTHAMPTON COUNTIES...
At 1230 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Exmore to 10 miles southeast of Willis
Wharf to 18 miles southeast of Bay View. Movement was northeast at 35
mph.
Wind gusts in excess of 40 mph and rainfall amounts of up to 1 inch
are possible with these storms.
Locations impacted include...
Exmore, Onancock, Parksley, Onley, Nassawadox, Willis Wharf, Accomac,
Melfa, Bloxom, Saxis, Wachapreague, Painter, Keller, Harborton,
Mappsville, Franktown, Wallops Island, Temperanceville, Nelsonia and
Sanford.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3782 7537 3784 7542 3780 7547 3761 7556
3756 7555 3747 7562 3742 7563 3733 7569
3727 7575 3719 7576 3714 7581 3709 7592
3741 7588 3750 7598 3783 7585 3785 7577
3789 7580 3796 7571 3784 7533
TIME...MOT...LOC 1630Z 224DEG 32KT 3752 7585 3742 7564 3717 7566
DEROSASpecial weather statement, Aug 7, 12:10 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
110 PM EDT MON AUG 7 2017
MDZ022>024-071800-
Wicomico-Somerset-Inland Worcester-
110 PM EDT MON AUG 7 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET...SOUTHERN
WICOMICO AND WEST CENTRAL WORCESTER COUNTIES...
At 109 PM EDT, a strong thunderstorm was located near University Of
Maryland Eastern Shore, moving northeast at 20 mph.
Wind gusts up to 50 mph and rainfall amounts of 2 to 3 inches are
possible with this storm.
This storm will be near...
Fruitland around 130 PM EDT.
Salisbury University around 135 PM EDT.
Salisbury around 140 PM EDT.
Delmar around 150 PM EDT.
Parsonsburg around 200 PM EDT.
Other locations impacted by this storm include Green Hill,
Catchpenny, Trinity, Salisbury-Wicomico, Eden, Allen, Whitehaven,
Lakewood, Widgeon and Longridge.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3831 7532 3816 7574 3816 7575 3825 7582
3826 7581 3826 7583 3828 7584 3846 7563
3845 7556
TIME...MOT...LOC 1709Z 237DEG 16KT 3827 7571
DEROSASpecial weather statement, Aug 7, 12:14 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
114 PM EDT MON AUG 7 2017
MDZ021>023-071815-
Dorchester-Wicomico-Somerset-
114 PM EDT MON AUG 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
SOMERSET...WESTERN WICOMICO AND DORCHESTER COUNTIES...
At 113 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Secretary to 12 miles northwest of
Deal Island. Movement was northeast at 25 mph.
Wind gusts in excess of 40 mph and rainfall amounts of 1 to 2 inches
are possible with these storms.
Locations impacted include...
Cambridge, Hurlock, Federalsburg, Hebron, Sharptown, Secretary,
Vienna, University Of Maryland Center For Environmental Studies, East
New Market, Mardela Springs, Galestown, Church Creek, Brookview,
Eldorado, Whitehaven, Wetipquin, Madison, Trinity, Lloyds and Mount
Vernon.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3869 7576 3846 7562 3807 7587 3835 7586
3836 7587 3823 7596 3837 7600 3822 7603
3829 7618 3827 7617 3823 7613 3823 7615
3849 7634 3849 7632 3853 7620 3863 7629
3857 7603 3870 7583
TIME...MOT...LOC 1713Z 237DEG 20KT 3860 7599 3832 7605
DEROSA